MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number RTLR180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Constipation (3274)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: the file was assessed to determine whether a clinical investigation is warranted.On 4/nov/2019, fresenius became aware this female patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] for renal replacement therapy was hospitalized (dates not provided) for drain complications, abdominal pain and constipation (> 5 days).Subsequent attempts to obtain additional information have thus far proven unsuccessful.Gastrointestinal complications such as abdominal pain and constipation are common in the esrd population.Additionally, constipation is known to cause impaired flow of pd catheters.Based on the information available, the liberty pdx cycler is disassociated from the event, as there is no allegation or objective evidence indicating a product deficiency or malfunction caused or contributed to the adverse event(s) or hospitalization.Furthermore, to this reviewer¿s knowledge, the patient continues to utilize the same liberty pdx cycler without any reported issues or allegations of machine malfunction or deficiency.Therefore, the completion of a clinical investigation is not warranted at this time.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was hospitalized for abdominal pain and constipation (unspecified dates of admission and discharge).The patient initially reported the hospitalization after calling to seek assistance with the cycler draining slowly and receiving a complication encountered alarm during drain 4 of 4.The patient had mentioned not having these issues while using the hospital¿s cycler during a previous hospitalization.Upon follow up with the pd registered nurse (pdrn) it was clarified that the patient was admitted on an unknown date due to more than five days of abdominal pain and constipation.Additional information has been requested, however, to date a response has not been received.There was no allegation that the patient¿s symptoms and subsequent hospitalization were related to the use of a fresenius device, drug, or product.As the event date is unknown it will be captured as (b)(6) 2019.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key9334085
Report Number2937457-2019-03397
Device Sequence Number1951251
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET; DELFLEX PD FLUID; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;